Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 291, NWS Birmingham, AL

December 10, 2012Greene County, Hale County, Sumter County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Dec 10, 2012, 8:18 AM CST for Greene County, Hale County, Sumter County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2012, 8:18 AM CST (14:18 UTC)
Expired
Dec 10, 2012, 8:45 AM CST
In force
27 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Greene County, AL, Hale County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 115 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 2.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 385 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
385 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WUUS54 KBMX 101418
SVRBMX
ALC063-065-119-101445-
/O.NEW.KBMX.SV.W.0291.121210T1418Z-121210T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
818 AM CST MON DEC 10 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
  WEST CENTRAL HALE COUNTY IN WEST CENTRAL ALABAMA...
  EAST CENTRAL SUMTER COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 845 AM CST

* AT 818 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR TISHABEE...OR 8 MILES EAST OF
  LIVINGSTON...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TISHABEE...THORNHILL...FORKLAND...WALDEN QUARTERS...DUFFYS BEND...
  SAWYERVILLE...WEDGEWORTH AND EVANSVILLE.

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3292 8776 3263 8761 3253 8810 3265 8818
TIME...MOT...LOC 1417Z 241DEG 36KT 3262 8806

$$

88
1 follow-up statement
861 
WWUS54 KBMX 101432
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
832 AM CST MON DEC 10 2012

ALC063-065-119-101445-
/O.CON.KBMX.SV.W.0291.000000T0000Z-121210T1445Z/
GREENE AL-HALE AL-SUMTER AL-
832 AM CST MON DEC 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SUMTER...WEST CENTRAL HALE AND SOUTHEASTERN GREENE COUNTIES UNTIL 845
AM CST...

AT 830 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR THORNHILL...OR 11 MILES SOUTH OF
EUTAW...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  WALDEN QUARTERS...SAWYERVILLE...WEDGEWORTH...EVANSVILLE...
  GREENSBORO MUNICIPAL AIRPORT...SELDEN LOCK AND DAM AND EUTAW
  MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3292 8776 3268 8764 3257 8801 3270 8807
TIME...MOT...LOC 1432Z 241DEG 36KT 3269 8790

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 6:00 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Dec 10, 6:00 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 AM CST MON DEC 10 2012

.UPDATE...
FOR AVIATION.

&&

.DISCUSSION...

RADAR IMAGERY AT 2 AM INDICATES A LINE OF SHOWERS AND THUNDERSTORMS
MOVING INTO NORTHWESTERN PORTIONS OF THE FORECAST AREA. THESE
SHOWERS AND THUNDERSTORMS ARE MOVING ALONG A COLD POOL AHEAD OF THE
MAIN FRONT. THE COLD FRONT AT THIS HOUR LOOKS TO STILL BE BACK ALONG
THE MISSISSIPPI RIVER LATEST OBS GREENVILLE AND VICKSBURG
MISSISSIPPI HAVE SOUTHERLY WINDS WITH DEWPOINTS IN THE 60S. AT UPPER
LEVEL...THE MAIN TROUGH IS STILL PIVOTING ACROSS THE PLAINS AND IS
FORECAST TO EJECT TO THE NORTHEAST THROUGHOUT THE DAY TODAY. THE
SHOWERS AND THUNDERSTORMS ENTERING THE AREA FROM MISSISSIPPI ARE
CURRENTLY WEAKENING WITH IR SATELLITE INDICATING WARM TOPS AND
LIGHTNING ACTIVITY HAS BEEN STEADILY DECREASING. EXPECT THIS
CONVECTION WILL CONTINUE A WEAKENING TREND THROUGHOUT THE EARLY
MORNING HOURS AS THE FIRST LOW LEVEL JET SURGE EXITS NORTHWARD. THE
QUESTION THEN BECOMES HOW MUCH INSTABILITY WILL WE HAVE FOR LATER
TODAY. TEMPERATURES AT 2 AM ARE STILL IN THE UPPER 60S AND LOW 70S.
THEREFORE...IT SHOULD NOT TAKE TOO MUCH WARMING TO INCREASE
INSTABILITY. ADDITIONALLY...CURRENT RADAR TRENDS SHOW THE
PRECIPITATION LIFTING OFF TO THE NORTHEAST. THEREFORE...IT APPEARS
THAT THE NORTHWESTERN AND WESTERN PORTIONS OF THE AREA WILL SEE ANY
APPRECIABLE PRECIPITATION BEFORE SUNRISE.

THE MODELS HAVE THE UPPER LEVEL JET PIVOTING ACROSS THE AREA. THE
LOCATION OF THE JET PUTS THE FORECAST AREA IN THE RIGHT ENTRANCE
REGION OF A 120 KT UPPER LEVEL JET. THE DIVERGENCE ALOFT WILL CAUSE
THE SURFACE LOW TO DEEPEN SLIGHTLY DURING THE DAY TODAY.
ADDITIONALLY...THE LOW LEVEL JET WILL INCREASE TO 45KTS AROUND 18Z
TODAY. THEREFORE...THE SHEAR AND SYNOPTIC SCALE SETUP WILL BE
FAVORABLE FOR SEVERE WEATHER. AS MENTIONED IN PREVIOUS DAYS
FORECAST...THE BIG QUESTIONS REMAINS WILL THERE BE ANY INSTABILITY
AVAILABLE. LAPSE RATES SHOULD STEEPEN SLIGHTLY AS THE MAIN UPPER
LEVEL TROUGH APPROACHES FROM THE WEST. HOWEVER...LAPSE RATES FROM
MODEL SOUNDINGS ARE STILL NEAR MOIST ADIABATIC. THEREFORE...THERE
SHOULD BE AT LEAST SOME INSTABILITY. THE NAM IS STILL THE MOST
AGGRESSIVE WITH SBCAPE VALUES AROUND 400-500 J/KG WITH THE GFS MUCH
WEAKER WITH ONLY 150-250 J/KG. OF NOTE...THE LATEST SPC RUC ANALYSIS
AND RUC13 ARE LEANING SOMEWHAT TOWARD THE MORE UNSTABLE NAM. LOOKING
AT MODELS THE PEAK TIME FOR SEVERE WEATHER ACROSS THE AREA LOOKS TO
BE AROUND NOON AS THE LOW LEVEL JET INCREASES AND PROVIDES FORCING
FOR CONVECTION TO FORM. MODELS SHOW THAT THIS FORCING WILL LIFT OUT
RATHER QUICKLY THIS AFTERNOON AS THE JET AND UPPER LEVEL TROUGH RACE
OFF TO THE NORTHEAST. THEREFORE...THE BEST LOCATIONS FOR SEVERE
WEATHER LOOK TO BE JUST NORTH OF THE I-59 CORRIDOR TO NEAR THE I-85
CORRIDOR. THE MAIN THREATS LOOK TO BE STRONG DAMAGING WINDS AND
HEAVY RAINFALL. EXPECT SOME LOCATIONS COULD SEE 1 TO 1.5 INCHES OF
RAINFALL. WITH RATHER DRY CONDITIONS THROUGHOUT THE FALL...DO NOT
EXPECT THE GROUND WILL BE ABLE TO ABSORB THIS PRECIPITATION. A BRIEF
TORNADO CAN NOT BE RULED OUT BUT WILL BE OF SECONDARY SIGNIFICANCE.

COLD AIR WILL MOVE IN BEHIND THE FRONT. TEMPERATURES AT 2 AM ACROSS
NEBRASKA AND KANSAS ARE IN THE SINGLE DIGITS AND TEENS. OF
COURSE...THIS AIRMASS WILL MODIFY BEFORE REACHING THE FORECAST AREA
BUT INTERESTING TO NOTE THE STRENGTH OF THE COLD AIR MOVING IN
BEHIND THE SYSTEM. THE FRONT SHOULD EXIT THE FORECAST AREA AROUND
03Z TONIGHT. MODELS HAVE BEEN TRENDING A LITTLE FASTER WITH THE
FRONT AND MOVED OUT THE PRECIPITATION A LITTLE SOONER THAN IN THE
PREVIOUS FORECAST. MODELS ARE STILL INDICATING THAT THE FRONT MAY
LINGER JUST TO THE SOUTHEAST OF THE CWA ON TUESDAY. THEREFORE...
EXPECT THE TEMPERATURE GRADIENT WILL BE RATHER SUBSTANTIAL ACROSS
THE CWA ON TUESDAY WITH LOWS RANGING FROM UPPER 20S ACROSS THE
NORTHWEST TO MID 40S ACROSS THE SOUTHEAST. MODELS STILL INDICATE A
RATHER ROBUST UPPER LEVEL WAVE MOVING IN ON WEDNESDAY. CONTINUED
POPS ACROSS THE SOUTHEAST WITH THE BOUNDARY POSSIBLY LINGERING JUST
TO THE SOUTH.

SURFACE HIGH PRESSURE WILL MOVE JUST TO THE NORTHEAST OF THE
FORECAST AREA AS THE UPPER LEVEL TROUGH AND FRONT FINALLY PUSH OF TO
THE EAST. THE LOCATION OF THE HIGH WILL SETUP A WEDGE ON THURSDAY
WITH COOLER TEMPERATURES ACROSS THE EAST AND WARM TEMPERATURES
ACROSS THE WEST WITH SOME WEAK CAD ACROSS THE APPALACHIAN MOUNTAIN.

SURFACE FLOW WILL BECOME MORE SOUTHERLY MOVING INTO THE WEEKEND AS
THE HIGH MOVES OFF TO THE EAST AND THE NEXT SYSTEM APPROACHES FROM
THE WEST. CONTINUED CHANCE POPS FOR MUCH OF THE WEEKEND WITH THE GFS
AND ECMWF REMAINING IN GOOD AGREEMENT WITH A COLD FRONT AND UPPER
LEVEL TROUGH MOVING ACROSS THE AREA. BEYOND THIS PERIOD...MODELS
SHOW THAT A BOWLING BALL TYPE TROUGH WILL MOVE IN QUICKLY BEHIND THE
FRONT WITH SOME COOLER AIR IN PLACE....BUT HAVE A SLIGHTLY DIFFERENT
EVOLUTION THAN PREVIOUS RUNS. WILL HAVE TO CONTINUE TO MONITOR THIS
SYSTEM AS WE APPROACH MID DECEMBER.

MA

&&

.AVIATION...
12Z TAF DISCUSSION.

INITIAL PRE-FRONTAL ACTIVITY OVER NORTHERN HALF OF STATE AT 12Z
CONTAINS VERY FEW LIGHTNING STRIKES. MAIN CONCERN IS DEVELOPING
STORMS ALONG THE ACTUAL SURFACE FRONT IN CENTRAL MS THAT WILL BE
TRAINING NORTHEAST DURING THE MORNING HOURS. HAVE ATTEMPTED TO TIME
TSRA AND IFR CONDITIONS WITH ACTIVITY ASSOCIATED WITH THIS LINE AS
PREDOMINANT IN TAF SITES. BEHIND MAIN LINE OF STORMS WILL BE
EXTENDED PERIOD OF RA AND MVFR CIGS WITH IMPROVING CONDITIONS AFTER
00Z. STEFKOVICH

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     66  30  49  28  53 / 100  20  10  10  10
ANNISTON    69  34  51  31  54 / 100  30  10  10  10
BIRMINGHAM  68  31  49  30  53 / 100  20  10  10  10
TUSCALOOSA  70  33  51  28  55 / 100  10  10  10  10
CALERA      68  34  50  31  54 / 100  20  10  10  10
AUBURN      74  39  52  38  55 /  80  40  10  20  10
MONTGOMERY  73  38  54  36  57 / 100  40  10  20  10
TROY        74  39  52  39  55 /  70  50  10  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Dec 10, 7:01 AM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 AM CST MON DEC 10 2012

ALZ011>015-017>050-111315-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
701 AM CST MON DEC 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
TODAY...GENERALLY BETWEEN THE INTERSTATE 20 CORRIDOR SOUTH TO
NEAR THE INTERSTATE 85 AND HIGHWAY 80 CORRIDOR. THE MAIN THREAT
WILL BE DAMAGING WIND...BUT A BRIEF TORNADO WILL BE POSSIBLE.

STORMS SHOULD INTENSIFY BY 10 AM AND BEGIN A WEAKENING PROCESS BY
4 PM. A COLD FRONT MOVES THROUGH THE AREA THIS EVENING AND ENDS
ALL RAIN AND THE SEVERE THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY TODAY.

75

In the hours before

Special weather statement, Dec 10, 4:38 AM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
438 AM CST MON DEC 10 2012

ALZ030-031-101130-
GREENE AL-SUMTER AL-
438 AM CST MON DEC 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER AND GREENE
COUNTIES UNTIL 530 AM CST...

AT 439 AM CST...AMATEUR RADIO OPERATORS REPORTED STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM EMELLE TO YORK...AND MOVING EAST
NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  LIVINGSTON...
  EUTAW...
  GAINESVILLE...
  THE UNIVERSITY OF WEST ALABAMA...
  EPES...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3285 8833 3301 8784 3279 8783 3276 8787
      3275 8786 3276 8783 3277 8783 3271 8783
      3270 8782 3257 8781 3240 8840
TIME...MOT...LOC 1039Z 242DEG 31KT 3281 8824 3254 8828

75
Special weather statement, Dec 10, 5:01 AM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
501 AM CST MON DEC 10 2012

ALZ017-018-026-101145-
BLOUNT AL-ETOWAH AL-ST. CLAIR AL-
501 AM CST MON DEC 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CLAIR...ETOWAH AND
SOUTHEASTERN BLOUNT COUNTIES UNTIL 545 AM CST...

AT 457 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF ALLGOOD...OR 6 MILES SOUTH OF
ONEONTA...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  RAINBOW CITY...
  GADSDEN...
  HOKES BLUFF...
  ASHVILLE...
  ALTOONA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3398 8579 3377 8644 3397 8654 3413 8633
      3411 8630 3419 8619 3419 8612 3421 8610
      3420 8595
TIME...MOT...LOC 1101Z 239DEG 36KT 3389 8640

MA
Local storm report, Dec 10, 5:36 AM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
536 AM CST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 AM     TSTM WND DMG     2 WNW BIRMINGHAM        33.54N 86.83W
12/10/2012                   JEFFERSON          AL   BROADCAST MEDIA

            SEVERAL REPORTS OF HOUSES DAMAGED AROUND THE 1300 BLOCK
            OF 24TH AVE NORTH IN BIRMINGHAM. ROOFS OFF HOUSES AND A
            COMMERCIAL STRUCTURE. ALSO POWER LINES DOWN. POSSIBLE
            TORNADO.

&&

AG
Special weather statement, Dec 10, 5:42 AM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
542 AM CST MON DEC 10 2012

ALZ018>021-026-027-101230-
CALHOUN AL-CHEROKEE AL-CLEBURNE AL-ETOWAH AL-ST. CLAIR AL-TALLADEGA
AL-
542 AM CST MON DEC 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLADEGA...EASTERN ST.
CLAIR...EASTERN ETOWAH...NORTHERN CLEBURNE...CHEROKEE AND CALHOUN
COUNTIES UNTIL 630 AM CST...

AT 537 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF REECE CITY
TO RAINBOW CITY TO RAGLAND TO PELL CITY...AND MOVING NORTHEAST AT 45
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  RAINBOW CITY...
  GADSDEN...
  HOKES BLUFF...
  SAKS...
  LITTLE RIVER CANYON NATIONAL PRESERVE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3415 8542 3380 8537 3356 8632 3371 8623
      3421 8602 3421 8585 3425 8584 3424 8582
      3426 8580 3426 8578 3437 8566 3438 8563
      3443 8559 3449 8558 3453 8551
TIME...MOT...LOC 1142Z 239DEG 38KT 3417 8596 3399 8604
          3376 8613 3362 8621

MA
Special weather statement, Dec 10, 7:02 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
702 AM CST MON DEC 10 2012

ALZ021-027-028-101330-
CLAY AL-CLEBURNE AL-TALLADEGA AL-
702 AM CST MON DEC 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TALLADEGA...EXTREME
SOUTHWESTERN CLEBURNE AND NORTHERN CLAY COUNTIES UNTIL 730 AM CST...

AT 657 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TALLADEGA...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WALDO...
  GRANT TOWN...
  ANNISTON METRO AIRPORT...
  MOUNT CHEAHA...
  IRONATON...

&&

LAT...LON 3334 8614 3347 8618 3359 8586 3358 8579
      3356 8579 3355 8578 3342 8573
TIME...MOT...LOC 1302Z 250DEG 35KT 3343 8608
Special weather statement, Dec 10, 8:02 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
802 AM CST MON DEC 10 2012

ALZ030>032-101430-
GREENE AL-HALE AL-SUMTER AL-
802 AM CST MON DEC 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER...SOUTHWESTERN
HALE AND SOUTHERN GREENE COUNTIES UNTIL 830 AM CST...

AT 800 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR THE UNIVERSITY OF WEST ALABAMA...OR NEAR
LIVINGSTON...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  COATOPA...
  BLUFFPORT...
  DUG HILL...
  TISHABEE...
  THORNHILL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3282 8788 3253 8768 3252 8782 3254 8782
      3255 8784 3254 8785 3251 8784 3252 8791
      3251 8793 3247 8827 3260 8831
TIME...MOT...LOC 1402Z 246DEG 47KT 3255 8816

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 1:55 AM CSTSpecial Weather StatementBMXFayette, Lamar, Marion, Pickens65 min
Dec 10, 4:38 AM CSTSpecial Weather StatementBMXGreene, Sumter52 min
Dec 10, 5:01 AM CSTSpecial Weather StatementBMXEtowah44 min
Dec 10, 5:42 AM CSTSpecial Weather StatementBMXCalhoun, Cherokee, Etowah48 min
Dec 10, 7:02 AM CSTSpecial Weather StatementBMXTalladega28 min
Dec 10, 8:02 AM CSTSpecial Weather StatementBMXSumter28 min
Dec 10, 8:22 AM CSTAreal Flood AdvisoryBMXGreene, Hale, Sumter3 hr
Dec 10, 8:49 AM CSTSpecial Weather StatementBMXSumter26 min
Dec 10, 9:15 AM CSTSpecial Weather StatementBMXCoosa45 min
Dec 10, 9:54 AM CSTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph66 min
Dec 10, 9:59 AM CSTSpecial Weather StatementBMXDallas31 min
Dec 10, 10:05 AM CSTSevere Thunderstorm WarningBMXDallas25 min
Dec 10, 10:10 AM CSTSevere Thunderstorm WarningBMXAutauga, Lowndes35 min
Dec 10, 10:29 AM CSTSevere Thunderstorm WarningBMXDallas31 min
Dec 10, 10:47 AM CSTSpecial Weather StatementBMXElmore43 min
Dec 10, 11:06 AM CSTSpecial Weather StatementBMXMarengo24 min
Dec 10, 12:16 PM CSTSpecial Weather StatementBMXDallas44 min
Dec 10, 12:28 PM CSTSpecial Weather StatementBMXLowndes47 min
Dec 10, 1:07 PM CSTSpecial Weather StatementBMXElmore, Montgomery53 min
Dec 10, 1:13 PM CSTSevere Thunderstorm WarningBMXElmore, Lowndes, Montgomery47 min
Dec 10, 1:41 PM CSTSevere Thunderstorm WarningBMXBullock, Lee, Macon, Tallapoosa64 min
Dec 10, 1:55 PM CSTTornado WarningBMXMacon22 min
Dec 10, 2:37 PM CSTSpecial Weather StatementBMXBarbour23 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.